[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1976

Allopurinol-Caused Toxic Epidermal Necrolysis-Reply

Arch Dermatol. 1976;112(9):1327. doi:10.1001/archderm.1976.01630330081035

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.—  We do not completely disagree with Dr Fellner's letter. All of our patients were receiving multiple-drug therapy, and we thought it was unsafe to give them challenge doses of any of the medications singly or in combination. We considered allopurinol as the prime offender alone or in combination with the other drugs because it was a common denominator in our three cases. Although allopurinol apparently increases susceptibility to ampicillin-induced rashes according to the Boston Collaborative Drug Survey, we are not cognizant that the survey showed that this combination causes classic toxic epidermal necrolysis.

First Page Preview View Large
First page PDF preview
First page PDF preview
×